MAUDE Adverse Event Report: BIOMET MICROFIXATION 90 DEGREE CONTRA ANGLE DRIVER; SCREWDRIVER

BIOMET MICROFIXATION 90 DEGREE CONTRA ANGLE DRIVER; SCREWDRIVER
Model Number N/A
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported that during preparation for surgery, it was identified that the drivers did not turn properly and felt blocked.There was no patient involvement.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.The drivers appeared to be in good condition overall with just some minor discoloration on the handles and the knobs.Functional testing was done by rotating the knobs, which showed that the drivers were sticking during rotation.The drivers were disassembled for further inspection and it was found that the internal gears were stripped and metal shavings fell out during disassembly.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to the gears stripping, likely resulting from torque in excess of what is required to fixate the screw.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
90 DEGREE CONTRA ANGLE DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8577709
Report Number0001032347-2019-00262
Device Sequence Number1536936
Product Code HRS
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number191750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1